Illinois, 2010

Damaging Winds in Illinois, June 12, 2010

June 12, 2010 · NWS LOT · 16 events in 7 counties and zones

Severe thunderstorms moved across parts of northern Illinois during the late morning and early afternoon hours of June 12th producing wind damage across many areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$108,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Severe thunderstorms moved across parts of northern Illinois during the late morning and early afternoon hours of June 12th producing wind damage across many areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 12, 7:17 AM CST, 50 minutes earlier.

Area forecast discussion, Jun 12, 7:17 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
817 AM CDT SAT JUN 12 2010

.DISCUSSION...
339 AM CDT

CURRENT RADAR AND SATELLITE IMAGERY SHOWS SMALL THUNDERSTORM
CLUSTER OVER SOUTHEAST IOWA EXPANDING/DEVELOPING SEWD TOWARD THE
BURLINGTON IA AREA. THIS IS AT THE NOSE OF NOCTURNAL LOW LVL JET
OF 45 KTS EXTENDING FROM N CENTRAL TX...THOUGH ERN KS TO NWRN MO
BASED ON PROFILER DATA THROUGH 08Z. THIS CLUSTER IS EXPECTED TO
CONTINUE TO DEVELOP OVER ERN IA THROUGH 12Z BUT IS LIKELY TO ITS
DIURNAL WEAKENING PHASE BY THE TIME IT REACHES NWRN/N CENTRAL IL
LATER THIS MORNING. IN ADDITION...UPPER AIR ANALYSES SHOW
ANTICYCLONIC FLOW BOTH SFC AND ALOFT OVER MID MS VALLEY...SO DONT
EXPECT THESE STORMS TO CONTINUE TO INCREASE IN COVERAGE AFTER THEY
CROSS MS RIVER. HOWEVER...EXTENSIVE CONVECTIVE DEBRIS...BOTH FROM
THE SE IOWA CLUSTER AND A MUCH LARGER MCS OVER NEBRASKA...WILL
EVENTUALLY DRIFT ACROSS FA BY MID-LATE MORNING. THIS WILL HELP
KEEP DAYTIME TEMPS BELOW 90 F...BUT HIGH DEW POINTS AND RATHER
LIGHT WIND FLOW WILL AGAIN MAKE FOR A WARM AND HUMID DAY AND
DAYTIME SOUNDINGS ARE FORECAST TO BECOME QUITE UNSTABLE AGAIN BY
AFTERNOON WITH SB CAPES OF 2-3 THOUSAND J/KG DEVELOPING AFTER 18Z.
DESPITE POOR WIND PROFILES...EXPECT SCATTERED TSTMS TO POP UP
AGAIN IN THIS DEEP TROPICAL AIR MASS. LOW LEVEL FLOW SHOULD
INCREASE A BIT TONIGHT AS NIGHTTIME LOW LVL JET STRENGTHENING IS
FURTHER SUPPORTED BY APPROACH OF WEAK FRONTAL WAVE FORECAST TO
EJECT NEWD OUT OF KS TODAY. THIS SHOULD HELP BACK LOW LVL WIND
FIELD INTO THE SOUTHWEST BY LATE THIS EVENING. LOTS OF "IFS" WITH
THESE SCENARIOS SO WILL KEEP POPS IN CHANCE CATEGORY THROUGH
TONIGHT.

HAVE BUMPED UP POPS INTO LIKELY CATEGORY FOR SUNDAY THOUGH. AS
SURFACE FRONT CONTINUES TO SAG SLOWLY SOUTHWARD OVER NRN IL...LOW
TO MID 70 DEGREE DEW POINTS ARE EXPECTED TO POOL ALONG SLUGGISH
BOUNDARY. THIS WILL HELP MAKE AFTERNOON SOUNDINGS VERY UNSTABLE.
MAIN CONCERN WITH THESE STORMS IS HEAVY RAINFALL RATES GIVEN
PRECIPITABLE WATER CONTENT OF AROUND 2 INCHES AND WEAK
ENVIRONMENTAL FLOW.

SHORT WAVE FORECAST TO PASS OVER AND THROUGH AREA SUN NIGHT WILL
ACT TO PUSH SURFACE FRONT SOUTH OF FA BY EARLY MONDAY.
HOWEVER...FRONTAL SLOPE WILL BE VERY SHALLOW WITH SEVERAL WEAK
SHORT WAVES EMBEDDED IN BROAD SWLY WIND FLOW ALOFT. THIS SHOULD
BE A GOOD SET UP FOR ELEVATED CONVECTION THROUGH TUESDAY SO WILL
HAVE TO CONTINUE LITANY OF CHANCE POPS THOUGH EARLY NEXT WEEK. GFS
AND EUROPEAN IN FAIRLY GOOD AGREEMENT IN BRINGING MAIN SHORT WAVE
THROUGH UPPER MIDWEST BY 00Z WEDNESDAY SO WILL END PRECIP MENTION
AT THAT TIME. DRY PERIOD THEN SLATED FOR MID WEEK BEFORE WAVE
PATTERN ACROSS NOAM AMPLIFIES INTO A WESTERN TROUGH...EASTERN RIDGE
SET UP BY END OF NEXT WEEK. THIS WILL RE-ESTABLISH SUMMERLIKE FLOW
OF MT AIR ACROSS AREA BY LATE THURSDAY OR THURSDAY NIGHT.

MERZLOCK

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

SEVERAL CONCERNS FOR ORD AND MDW THIS AM AS SFC WINDS SHIFT
NORTHEAST BEHIND WEAK SFC COLD FRONT SAGGING ACROSS AREA. WINDS TO
SHIFT NORTHEAST WITH FROPA...AND CEILING AND VISIBILITY TO PLUNGE
INTO IFR/POSSIBLY LIFR FOR A TIME AS COOLER AIR MOVES INTO VERY
MOIST LLVL AIR OVER TERMINALS. IN ADDITION...THUNDER ALSO A
CONCERN AS CONVECTIVE COMPLEX CURRENTLY OVER EASTERN IA/WESTERN IL
MOVES EAST.

RATZER

//DISCUSSION...UPDATED 14Z...

COLD FRONT HAS PASSED THROUGH ORD AS OF 13Z...AND WILL MOVE ACROSS
MDW SHORTLY. ALONG WITH WIND SHIFT TO NORTHEAST...IFR CIGS/VIS
CONDITIONS DEVELOPING IMMEDIATELY BEHIND FRONT AS COOL AIR MIXES
WITH VERY MOIST HIGH DEW POINT AIR ACROSS TERMINALS. GUIDANCE NOT
HANDLING THIS VERY WELL...SO FOR NOW HAVE AMENDED TO GO FAIRLY
PESSIMISTIC WITH CIGS/VIS. LOCATIONS UPSTREAM AT UGN/ENW/RAC DOWN
IN LIFR OR VLIFR RANGE AND CANT RULE OUT A SHORT PERIOD OF SUCH
EVEN AT ORD/MDW.

OTHER CONDERN IS CONVECTIVE COMPLEX MOVING FROM IA INTO WESTERN IL
AT 13Z. WHILE CENTRAL/NORTHERN PORTIONS OF THIS AREA HAVE SHOWN
WARMING CLOUD TOPS AND OVERALL DECREASE IN CONVECTION...SOUTHERN
PERIPHERY OF THIS AREA OF SHOWERS/STORMS HAS SHOWN INTENSIFICATION
WHERE CONVECTION LIKELY NEAR-SURFACE BASED. SPC/RUC MESOANALYSIS
INDICATES AXIS OF 1000-2000 J/KG MUCAPES SUGGESTING THIS ACTIVITY
MAY CONTINUE TO PROPAGE EASTWARD ACROSS TERMINALS THROUGH MID/LATE
MORNING. GREATEST THREAT OF THUNDER APPEARS TO REMAIN PERHAPS JUST
SOUTH OF TERMINALS...THOUGH HAVE BEEFED UP MENTION OF PRECIP AND
HAVE INCLUDED A PERIOD OF TS AT RFD WHERE STORMS MAY NOT WEAKEN
BEFORE THEY GET THERE.

PREVIOUS DISCUSSION...

AS FRONTAL BOUNDARY IS DRAPED ACROSS THE FORECAST AREA THIS
MORNING WITH SURFACE LOW JUST TO THE EAST...A VERY MOIST
ATMOSPHERE REMAINS IN PLACE. THIS HAS BEEN SEEN WITH EXTENSIVE
CLOUD COVER ACROSS MUCH OF THE REGION WITH CEILINGS VARYING FROM
VFR TO IFR ACROSS THE TERMINALS THIS MORNING. EXPECT CEILINGS TO
LIFT BY MID MORNING FROM MVFR TO VFR. ALTHOUGH WITH THIS BOUNDARY
FORECAST TO MOVE VERY LITTLE TODAY...THERE REMAINS THE CHANCE FOR
REDEVELOPMENT OF THUNDERSTORMS ALONG THIS FRONT.
ALTHOUGH...CONFIDENCE IS LOW AT THIS TIME IN TERMS OF TIMING. MID
LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE REGION BY MID DAY
WHICH WOULD HELP THIS DEVELOPMENT. ALTHOUGH...SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS IOWA IS COMPLICATING THINGS.
CURRENT THINKING IS THAT THIS CLUSTER OF SHOWERS AND THUNDERSTORMS
CURRENTLY IN IOWA WILL WEAKEN AS IT MOVES EAST/NORTHEAST THIS
MORNING. ALTHOUGH...IF THIS CLUSTER DOES CONTINUE TO MOVE
EAST/NORTHEAST...I HAVE IT ENTERING THE TERMINALS AROUND THE 15Z
TIME FRAME. WILL CONTINUE TO MONITOR THE SYSTEM/SITUATION AND
ADJUST ACCORDINGLY.

ANOTHER COMPLICATED PART TO THE FORECAST IS WITH A VARYING WIND
DIRECTION TODAY. AS FRONT SLOWLY SAGS SOUTH...WINDS WILL CHANGE
FROM A SOUTHWESTERLY DIRECTION TO INITIALLY NORTHWEST THIS
MORNING...THEN CONTINUE TO MORE OF A NORTHEASTERLY DIRECTION BY
MID DAY. WINDS WILL THEN CONTINUE TO VEER TO THE SOUTHEAST AND
THEN SOUTH BY THE END OF THE FORECAST PERIOD.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 15Z...

HIGH CONFIDENCE IN WINDS SHIFTING NORTHEAST THIS MORNING BEHIND
COLD FRONT. HIGH CONFIDENCE IN IFR CONDITIONS FOR A TIME THIS
MORNING BEHIND FRONT. MEDIUM CONFIDENCE IN CONVECTION REMAINING
LARGELY SOUTH OF ORD/MDW LATER THIS MORNING. MEDIUM CONFIDENCE IN
IMPROVING TO VFR THIS AFTERNOON.

RATZER

//OUTLOOK FOR ORD/MDW FOR 18Z SUNDAY-12Z THURSDAY...UPDATED 06Z...

SUNDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE.

MONDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE.

TUESDAY...CHANCE OF SHRA/TSRA.

WEDNESDAY...VFR.

THURSDAY...VFR.

RODRIGUEZ

&&

.MARINE...
329 AM CDT

WEAK LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL CONTINUE TO
MOVE TO THE EAST TODAY. WITH THIS DEPARTING LOW TODAY...WINDS OVER
THE SOUTHERN HALF OF THE LAKE WILL TURN FROM A SOUTHWEST/WEST
DIRECTION EARLY THIS MORNING TO MORE NORTHWEST TODAY...THEN TO A
NORTHERLY DIRECTION LATER THIS AFTERNOON. WITH A SERIES OF WEAK
SURFACE TROUGHS MOVING JUST SOUTH OF THE LAKE...WINDS OVER THE
SOUTHERN HALF WILL VARY SOME BUT WITH NO REAL GUSTS EXPECTED.
DURING THIS TIME FRAME...HIGH PRESSURE IS FORECAST TO BUILD ACROSS
THE NORTHERN PLAINS. THIS HIGH WILL THEN MOVE EAST THROUGH THE
NORTHERN PLAINS REACHING ONTARIO ON MONDAY. THIS WILL HELP GIVE
MORE ORGANIZATION TO THE PRESSURE GRADIENT...WHICH WILL THEN HELP
TO INCREASE THE WINDS. ALTHOUGH AS THIS HIGH SLIDES TO THE
EAST...PRESSURE GRADIENT WILL ONCE AGAIN RELAX WITH FLOW BECOMING
WEAK OVER THE LAKE BY THE END OF THE FORECAST PERIOD.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 12, 3:34 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 AM CDT SAT JUN 12 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
130945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
434 AM CDT SAT JUN 12 2010 /534 AM EDT SAT JUN 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY AS THE
AIR OVER THE REGION DESTABILIZES WITH DAY TIME HEATING. THOUGH
THERE IS A CHANCE THAT A FEW OF THESE STORMS COULD PRODUCE
MARGINALLY SEVERE HAIL AND BRIEF WIND GUSTS TO 60 MPH...THE
GREATER THREAT APPEARS TO BE HEAVY RAINFALL. VERY MOIST AIR IN
PLACE...ALONG WITH SLOW MOVEMENT OF STORMS DUE TO WEAK MID LEVEL
WINDS SUGGESTS LOCALIZED AREAS COULD GET A QUICK INCH OR TWO OF
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A DAY-TO-DAY CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY.

CHANCES FOR THUNDERSTORMS RETURN AGAIN LATE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-130945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
434 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A DAY-TO-DAY CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

CHANCES FOR THUNDERSTORMS RETURN AGAIN THURSDAY INTO FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
434 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A DAY-TO-DAY CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

CHANCES FOR THUNDERSTORMS RETURN AGAIN THURSDAY INTO FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

The radar

The Chicago radar (KLOT), 80 km away, was scanning. The volume nearest the first event began at 14:08 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
June 12, 8:07 AM CST to 8:17 AM CST
Where
Lee County, 0.7 mi SE of Roxbury
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
41.692, -89.041

Sustained winds of 55 mph with gusts to 65 mph lasting for 10 minutes were estimated by a storm chaser along Interstate 39, west of Paw Paw.

Thunderstorm Wind, Lee

When
June 12, 8:07 AM CST to 8:10 AM CST
Where
Lee County, Sublette
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
41.650, -89.230

Two trees blew down along U.S. 52. Portable toilets blew over at a park. Part of the roof of a maintenance building blew off.

Thunderstorm Wind, La Salle

When
June 12, 8:07 AM CST to 8:10 AM CST
Where
La Salle County, Mendota
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
41.550, -89.120

Large tree limbs were snapped by wind. A large tree limb fell on power lines and damaged a power pole. Nearly 400 customers lost power.

Thunderstorm Wind, Lee

When
June 12, 8:08 AM CST
Where
Lee County, Amboy
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.720, -89.330

Trees, tree limbs and power lines were blown down.

Thunderstorm Wind, De Kalb

When
June 12, 8:44 AM CST to 8:46 AM CST
Where
De Kalb County, De Kalb
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
41.930, -88.750

A tree was blown down near Peace Road and Fairview Drive. Trees were blown down on multiple houses near 4th Street and Route 23. A large section of a roof was blown off of a house near 4th Street and Route 23. A 20 by 40 foot tent was blown down on the NIU campus. Tree limbs and power lines were blown down in many areas.

Thunderstorm Wind, De Kalb

When
June 12, 8:45 AM CST to 8:47 AM CST
Where
De Kalb County, 0.51 mi ESE of De Kalb to 0.82 mi WSW of Cortland
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.927, -88.741

A large tree was blown down just west of Cortland. Numerous tree limbs were blown down between De Kalb and Cortland along Route 38.

Thunderstorm Wind, Kane

When
June 12, 9:04 AM CST
Where
Kane County, 1.23 mi WSW of Richardson
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.962, -88.601

A 20 inch diameter tree was blown down on County Line Road, south of Route 64, blocking both northbound and southbound lanes.

Thunderstorm Wind, Kane

When
June 12, 9:10 AM CST
Where
Kane County, 0.8 mi NNE of Elburn
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.891, -88.464

Half of an elm tree was blown down on train tracks at the Elburn train station.

Thunderstorm Wind, Kane

When
June 12, 9:10 AM CST
Where
Kane County, 0.76 mi N of Elburn to 0.72 mi N of Elburn
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.891, -88.472

Trees were blown down on Route 47 and 3rd Street, blocking roads.

Thunderstorm Wind, Kane

When
June 12, 9:12 AM CST
Where
Kane County, 0.44 mi W of Geneva
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.880, -88.308

A large tree, 18 to 24 inches in diameter, was blown down in a parking lot at the Kane County Emergency Management Office.

Thunderstorm Wind, La Salle

When
June 12, 1:38 PM CST
Where
La Salle County, Rutland
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.980, -89.050

Large tree limbs were blown down and shingles were blown off of roofs. Wind gusts were estimated as high as 70 mph.

Thunderstorm Wind, Livingston

When
June 12, 1:50 PM CST
Where
Livingston County, 0.78 mi WNW of Long Pt
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.006, -88.893

Trees were blown down near Long Point.

Thunderstorm Wind, Livingston

When
June 12, 2:00 PM CST
Where
Livingston County, Cornell
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.980, -88.730

Trees were blown down.

Thunderstorm Wind, Livingston

When
June 12, 2:02 PM CST
Where
Livingston County, Pontiac
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.870, -88.620

A 10 inch diameter tree limb fell on a roof of a house. Wind gusted to 65 mph.

Thunderstorm Wind, Grundy

When
June 12, 2:28 PM CST
Where
Grundy County, South Wilmington
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.170, -88.280

Wind gusts were measured to 72 mph.

Thunderstorm Wind, Kankakee

When
June 12, 3:05 PM CST
Where
Kankakee County, Bourbonnais
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.150, -87.880

Wind gusts were estimated to 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235939, 242991, 243019, 235938, 235998, 235941, 235951, 235957, 235963, 235968, 235984, 235986, 235987, 235995, 235996, 235997.